Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 20, NWS Mobile, AL

June 9, 2025Escambia County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 9, 2025, 5:50 PM CDT for Escambia County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 5:50 PM CDT (22:50 UTC)
Expired
Jun 9, 2025, 8:10 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Escambia County, AL

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

282 
WGUS54 KMOB 092250
FFWMOB
ALC053-100200-
/O.NEW.KMOB.FF.W.0020.250609T2250Z-250610T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
550 PM CDT Mon Jun 9 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Central Escambia County in south central Alabama...

* Until 900 PM CDT.

* At 550 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly. Portions of the warned area has seen 8 to 10 
  inches of rain as early as this morning leading to saturated 
  grounds and prime conditions for flash flooding.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Brewton, East Brewton, Riverview, I65 And AL 113, I65 And AL 21, 
  Hammac, Foshee, Pineview, Wallace, Stanley Crossroads, Barnett 
  Crossroads, Sardine and Little Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3118 8701 3105 8702 3107 8729 3108 8739
      3111 8748 3123 8738 3120 8713 3120 8712

FLASH FLOOD...RADAR INDICATED

$$

Black
1 follow-up statement
652 
WGUS74 KMOB 100110
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
810 PM CDT Mon Jun 9 2025

ALC053-100120-
/O.CAN.KMOB.FF.W.0020.000000T0000Z-250610T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia AL-
810 PM CDT Mon Jun 9 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ESCAMBIA COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3118 8701 3105 8702 3107 8729 3108 8739
      3111 8748 3123 8738 3120 8713 3120 8712

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:53 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 9, 3:53 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
353 PM CDT Mon Jun 9 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 351 PM CDT Mon Jun 9 2025

Rest of today through Tonight...

Unsettled weather continues across the area through tonight with
several shortwaves transiting the area embedded within broader
upper troughing. A stalled surface boundary is evident this
morning based on surface observations and visible satellite
imagery stretching from the FL panhandle then northwest across
southwestern Alabama into interior southeast Mississippi. To the
north of this, surface dewpoints and instability are a bit muted
compared to the airmass to the south of the boundary going from
mid/upper 60's dews to lower to middle 70's dews. This presently
denotes where the instability gradient lies and where surface
based activity can be expected to the south. As the day progresses
this boundary does wash out somewhat as areas to the north
recover and destabilize, however this boundary will still exist in
some shape and form allowing for a focus of convection later this
morning into the afternoon and evening hours.

It is likely there will be multiple rounds of storms during the
period, with isolated to scattered showers and storms still
possible in-between more robust rounds of convection across the
entire area. The first round looks to be late morning into the
afternoon hours as a remnant MCS pushes in from the northwest
across southeastern Mississippi into southwestern Alabama. This
feature will likely refire strong to potentially severe storms
over the aforementioned area as we head into the afternoon hours
when it interacts with the boundary. A second round may develop on
the tail end of the first round late afternoon into the evening
hours as the next shortwave moves overhead. Once again strong to
potentially severe storms is possible. Additionally, this second
round may be more impactful to very sensitive areas for heavy
rainfall in southwestern Alabama into the Florida Panhandle that
received a significant amount of rain last night. This may set the
stage for additional flash flooding with any storm that moves
overhead. Primary hazards with any severe storms will be strong to
damaging wind gusts, with large hail possible in any of the more
robust semi-discrete to discrete storms.

Temperatures warm into the upper 80's and lower 90's for most
locations before cooling into the upper 60's and lower 70's
tonight. A High risk of rip currents continues through Tuesday for
the Alabama and Florida Panhandle beaches. MM/25

Tuesday through Monday...
An upper level trough over the eastern Conus shifts north as an
upper ridge off the Florida Atlantic coast builds north-northwest
over the Southeast late Wednesday into Thursday. This upper ridge re-
enforces a surface ridge stretching west over the northern Gulf,
bringing a more organized south to southwesterly flow, also slowing
a weak cold front as it moves south over the Southeast in the same
time period. High moisture levels (precipitable h20 levels of 1.9"-
2.1") shift south to over the southern half of forecast area
Wednesday. In combination with several passing weak shortwaves,
scattered to numerous afternoon showers and thunderstorms are
expected Tuesday with a drop Wednesday as a drier airmass pushes
south over the northern third of the forecast area. The convection
tapers down during the evening and into the overnight as the day's
heating is lost, shifting offshore over warm Gulf waters (water
temps in the low to mid 80s). Strong to severe storms are possible
each day, with MLCapes averaging around 2500J/kg range and DCapes
averaging in the 900-1200J/kg. Some models are advertising afternoon
SBCapes rising to near 4000J/kg. Winds shear remains meh, typical of
our summertime storms, so am not expecting organized storms.
Guidance is also consistent in the showers and thunderstorms
shifting offshore overnight, with greater instability over warmer
Gulf waters (water temps in the lower to mid 80s).

By Thursday, guidance is advertising the upper high becoming
centered over the northern Florida peninsula/Georgia, with a strong
upper level shortwave system passing over the Lower Mississippi
River Valley Sunday into Monday, shifting the upper high back south
to over the central Gulf/southern Florida. The surface ridge over
the northern Gulf shifts north over the Southeast, with Gulf
moisture moving back inland due to a more organized southerly flow
around the surface ridge (rising back to around 2"). PoPs rise back
to scattered to numerous for the weekend into the coming week, as
several weak shortwaves pass over or near the forecast area over the
weekend, and the stronger shortwave approaches from the west early
in the coming week.

High temperatures around seasonal Tuesday (86-90) rise into the
upper 80s to low 90s for Thursday and Friday with the upper high
closer to the forecast area, then drop into the upper 80s to around
90 for the rest of the forecast as the upper high moves away. Heat
indices rise into the 98-102 degree range for most of the forecast
area Thursday and Friday, remaining in that range as as moisture
levels increase over the weekend. Low temperatures in the upper 60s
to low 70s north of I-10, mid to upper 70s south Tuesday and
Wednesday nights creep up into the low to mid 70s inland from the
coast, upper 70s along the coast for the end of the week through the
weekend.

A Moderate Risk of Rip Currents Tuesday decreases to a low risk by
Tuesday night, remaining so through mid week. A more organized
onshore flow over the weekend brings a return of a Moderate Risk of
rip currents for the weekend.
/16

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Mon Jun 9 2025

Scattered showers and thunderstorms are expected across the
forecast area through the afternoon and most of this evening. The
convection will shift offshore tonight, then move back onshore
Tuesday morning. General upper end MVFR/VFR conditions expected
outside of the convection, with drops in conditions to low end
MVFR along with locally variable winds in the convection likely.
/16

&&

.MARINE...
Issued at 351 PM CDT Mon Jun 9 2025

A light to at times moderate onshore flow is expected through the
forecast. Overnight convection developing over open Gulf waters may
contain waterspouts in the late night/early morning period.
Otherwise, no impacts are expected other than locally higher winds
and seas being possible near thunderstorms.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  87  71  88  72  89  73  89 /  70  80  50  80  30  70  20  70
Pensacola   75  87  75  86  75  88  77  88 /  70  80  60  80  30  70  30  80
Destin      77  88  77  88  78  89  79  89 /  80  80  70  80  40  70  40  80
Evergreen   70  88  69  90  70  92  71  91 /  80  70  40  70  20  70  20  70
Waynesboro  69  87  67  88  69  91  70  91 /  70  70  20  60  20  60  20  70
Camden      69  85  66  88  69  89  70  89 /  80  60  20  50  20  60  30  60
Crestview   72  89  70  90  70  92  71  91 /  80  80  50  90  20  80  20  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.

FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jun 9, 4:58 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
458 PM CDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Hail             1 SSW Sidney            31.05N 88.24W
06/09/2025  E1.00 Inch       Mobile             AL   Public

            Media relayed public report of quarter sized
            hail south of Citronelle. Time estimated via
            radar.

&&
Special weather statement, Jun 9, 5:03 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
503 PM CDT Mon Jun 9 2025

ALZ261-092230-
Mobile Inland AL-
503 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOBILE COUNTY
THROUGH 530 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Chunchula, or 12 miles south of Citronelle, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Creola, Chunchula, and Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3082 8834 3092 8839 3109 8814 3089 8803
TIME...MOT...LOC 2203Z 244DEG 21KT 3091 8829

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 5:06 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
506 PM CDT Mon Jun 9 2025

ALZ059-262-FLZ201-092245-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
506 PM CDT Mon Jun 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BALDWIN...
SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA COUNTIES THROUGH 545
PM CDT...

At 506 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poarch Creek Reservation to 7 miles
southwest of I65 And CR 1 to 4 miles east of Stockton. Movement was
southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atmore, Stockton, McCullough, Bratt, I65 And CR 1, I65 And AL 21, and
Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3079 8766 3100 8786 3120 8759 3112 8724
      3091 8741 3079 8758
TIME...MOT...LOC 2206Z 300DEG 13KT 3113 8758 3104 8766 3097 8779

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 5:11 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
511 PM CDT Mon Jun 9 2025

ALZ261-092245-
Mobile Inland AL-
511 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MOBILE COUNTY THROUGH
545 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Chunchula, or 11 miles south of Citronelle, moving east
at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Creola, Chunchula, Gulfcrest, and Axis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3084 8832 3097 8835 3110 8808 3087 8799
TIME...MOT...LOC 2211Z 252DEG 12KT 3093 8827

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 5:35 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Mon Jun 9 2025

ALZ261-263-MSZ079-092300-
Mobile Inland AL-Mobile Central AL-George MS-
535 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 600 PM CDT...

At 535 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Wade, or 11 miles south of Lucedale, moving east
at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tanner Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 8841 3074 8869 3083 8867 3092 8838
      3068 8834 3068 8841
TIME...MOT...LOC 2235Z 262DEG 15KT 3076 8863

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 5:39 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
539 PM CDT Mon Jun 9 2025

ALZ261-MSZ079-092315-
Mobile Inland AL-George MS-
539 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOBILE AND
NORTHEASTERN GEORGE COUNTIES THROUGH 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Lucedale, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3087 8856 3099 8856 3100 8853 3100 8843
      3103 8843 3109 8822 3085 8822
TIME...MOT...LOC 2238Z 267DEG 22KT 3097 8849

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:26 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 8, 8:21 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 1:44 AM CDTSpecial Weather StatementMOBEscambia61 min
Jun 9, 2:31 AM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Escambia, Monroe, Washington3 hr
Jun 9, 2:46 AM CDTSpecial Weather StatementMOBEscambia59 min
Jun 9, 3:05 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 4:01 AM CDTSpecial Weather StatementMOBMonroe44 min
Jun 9, 7:24 AM CDTAreal Flood AdvisoryMOBConecuh, Escambia, Monroe3 hr
Jun 9, 8:28 AM CDTSpecial Weather StatementMOBMobile47 min
Jun 9, 11:16 AM CDTSpecial Weather StatementMOBChoctaw44 min
Jun 9, 12:21 PM CDTSpecial Weather StatementMOBButler39 min
Jun 9, 12:31 PM CDTSpecial Weather StatementMOBClarke44 min
Jun 9, 12:36 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe39 min
Jun 9, 12:43 PM CDTSpecial Weather StatementMOBMonroe47 min
Jun 9, 1:20 PM CDTSpecial Weather StatementMOBConecuh40 min
Jun 9, 1:30 PM CDTSpecial Weather StatementMOBCrenshaw45 min
Jun 9, 2:07 PM CDTAreal Flood AdvisoryMOBClarke, Conecuh, Escambia, Monroe3 hr
Jun 9, 2:37 PM CDTSpecial Weather StatementMOBCovington38 min
Jun 9, 3:38 PM CDTSpecial Weather StatementMOBCovington52 min
Jun 9, 3:39 PM CDTSpecial Weather StatementMOBEscambia51 min
Jun 9, 4:08 PM CDTSpecial Weather StatementMOBWashington52 min
Jun 9, 4:14 PM CDTSpecial Weather StatementMOBMonroe46 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningMOBMobile38 min
Jun 9, 4:26 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 4:27 PM CDTSpecial Weather StatementMOBEscambia48 min
Jun 9, 4:30 PM CDTSevere Thunderstorm WarningMOBEscambia24 min
Jun 9, 5:03 PM CDTSpecial Weather StatementMOBMobile27 min
Jun 9, 5:06 PM CDTSpecial Weather StatementMOBEscambia39 min
Jun 9, 5:11 PM CDTSpecial Weather StatementMOBMobile34 min
Jun 9, 5:40 PM CDTSevere Thunderstorm WarningMOBEscambia50 min
Jun 9, 5:54 PM CDTSevere Thunderstorm WarningMOBMobile36 min
Jun 9, 6:09 PM CDTSpecial Weather StatementMOBCovington51 min
Jun 9, 6:29 PM CDTSevere Thunderstorm WarningMOBCovington50 min
Jun 9, 6:59 PM CDTSpecial Weather StatementMOBBaldwin46 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.